Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 131, NWS Fort Worth, TX

May 27, 2007Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 27, 2007, 8:24 AM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 8:24 AM CDT (13:24 UTC)
Expired
May 27, 2007, 11:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:51 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 27, 6:51 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
651 AM CDT SUN MAY 27 2007

.12Z AVIATION UPDATE...ANOTHER WET DAY IN STORE FOR THE NORTH
TEXAS AIRPORTS. EXTENSIVE LINE OF SHOWERS/EMBEDDED THUNDERSTORMS
EXTENDS FROM NEAR SAN ANTONIO NORTH INTO OKLAHOMA...SO EXPECT ON
AND OFF SHOWERS/TSTMS THROUGH THE DAY. WILL PREVAIL MVFR CONDS FOR
MOST OF THE DAY WITH TEMPO SHRA/-TSRA IN THE MORNING. EXACT TIMING
OF ADDITIONAL AFTERNOON ACTIVITY IS NOT CERTAIN...BUT WILL KEEP
PRECIP IN FOR MOST OF THE DAY. ACTIVITY SHOULD ONCE AGAIN DIMINISH
LATE THIS EVENING BEFORE REDEVELOPING AGAIN OVERNIGHT.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT SUN MAY 27 2007/

A WET WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS.
WATER VAPOR SATELLITE IMAGERY SHOWS A MESOSCALE CONVECTIVE VORTEX
OVER SOUTHWESTERN OKLAHOMA MOVING NORTH... WHILE A WEAK SHORTWAVE
OVER SOUTH CENTRAL TEXAS IS MOVING EASTWARD. WE WILL SEE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTH TEXAS
WITH THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN. THUS WE WILL KEEP
THE FLASH FLOOD WATCH AS IS. A COUPLE OF OTHER WEAK UPPER LEVEL
DISTURBANCES WILL RESULT IN ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS FOR TONIGHT AND MONDAY...AND THE FLASH FLOOD WATCH
WILL LIKELY HAVE TO BE EXTENDED BEYOND THE CURRENT EXPIRATION TIME
OF 4 PM TODAY. SHOWERS/THUNDERSTORMS SHOULD BECOME MORE SCATTERED
MONDAY THROUGH WEDNESDAY. THE GFS AND ECMWF SEEM TO BE IN
AGREEMENT THAT A COLD FRONT WILL MOVE SOUTH INTO NORTH TEXAS LATE
WEDNESDAY NIGHT INTO THURSDAY. WE WILL SEE A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS AREAWIDE WEDNESDAY NIGHT AND THURSDAY.
DRIER AIR WILL FILTER INTO NORTH TEXAS THURSDAY NIGHT AND
FRIDAY...AND RAIN CHANCES WILL DECREASE FROM NORTH TO SOUTH. WITH
THE RAIN CHANCES DECREASING AND MORE INSOLATION...WE WILL
TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S FRIDAY INTO
WEEKEND. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  67  81  68  83 /  80  40  50  50  20
WACO, TX              80  69  82  68  82 /  80  40  50  30  30
PARIS, TX             76  66  79  65  82 /  80  50  60  50  40
DENTON, TX            79  67  81  67  83 /  80  40  50  50  20
MCKINNEY, TX          78  65  80  66  82 /  80  40  50  50  30
DALLAS, TX            79  68  81  68  83 /  80  40  50  50  30
TERRELL, TX           78  66  80  67  83 /  80  40  60  40  30
CORSICANA, TX         79  66  81  67  83 /  80  40  60  30  40
TEMPLE, TX            79  68  81  67  82 /  80  40  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ092>095-103>107-118>123-131>135-142>148-156>162-174-175.

&&

91/58
Hazardous weather outlook, May 27, 4:45 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT SUN MAY 27 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
445 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND
TONIGHT ACROSS ALL OF NORTH TEXAS. THE MAIN THREAT WILL CONTINUE
TO BE FLASH FLOODING...AS GROUNDS ARE WET IN MANY AREAS.
WIDESPREAD RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL BE POSSIBLE
WITH ISOLATED AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE THROUGH
TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS EAST OF A
GAINESVILLE TO FORT WORTH TO GOLDTHWAITE LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES ACROSS NORTH
TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAINFALL WILL REMAIN THE
MAIN THREAT THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:11 PM CDTFlash Flood WarningFWDWise3 hr
May 26, 7:15 PM CDTFlash Flood WarningFWDHood3 hr
May 27, 3:13 AM CDTFlash Flood WarningFWDCooke3 hr
May 27, 8:41 AM CDTFlash Flood WarningFWDBell, Coryell, McLennan3 hr
May 27, 8:46 AM CDTFlash Flood WarningFWDMilam3 hr
May 27, 9:10 AM CDTFlash Flood WarningFWDRockwall3 hr
May 27, 9:45 AM CDTFlash Flood WarningFWDHill3 hr
May 27, 9:57 AM CDTFlash Flood WarningFWDCollin3 hr
May 27, 10:33 AM CDTFlash Flood WarningFWDLimestone3 hr
May 27, 10:49 AM CDTFlash Flood WarningFWDHunt3 hr
May 27, 11:09 AM CDTFlash Flood WarningFWDNavarro3 hr
May 27, 11:13 AM CDTFlash Flood WarningFWDKaufman3 hr
May 27, 11:35 AM CDTFlash Flood WarningFWDEllis3 hr
May 27, 11:54 AM CDTFlash Flood WarningFWDCooke3 hr
May 27, 3:58 PM CDTSpecial Weather StatementFWDYoung32 min
May 27, 4:03 PM CDTSpecial Weather StatementFWDEastland27 min
May 27, 4:07 PM CDTSevere Thunderstorm WarningFWDEastland38 min
May 27, 4:13 PM CDTSevere Thunderstorm WarningFWDYoung47 min
May 27, 4:39 PM CDTFlash Flood WarningFWDYoung3 hr
May 27, 5:03 PM CDTSpecial Weather StatementFWDJack27 min
May 27, 6:37 PM CDTSpecial Weather StatementFWDDenton23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.